|Now, not Later!
Jan 4, 2004
Hello again. This is a follow-up to my first message about when to start treatment entitled "Now or Later?" (Posted: Dec 13, 2003), which was answered by Dr. Pierone.
Turns out that for me it was "Now", not "Later"... I've just passed the 7-week anniversary of my diagnosis, and I'm already on Day Four of my first HAART regimen: Sustiva (efavirenz) + Epivir (3TC) + Viread (tenofovir DF). So far, no major side effects, and I'm hoping for the best.
My docs didn't want to wait because my second round of numbers (CD4/307; VL/204,000) were even worse than my first just a month earlier (CD4/367; VL/254,000). Plus, I was negative in June 2003, and based on a detuned Elisa my docs estimate that I was infected between late July and early September, all of which seems to indicate that I'm a rapid progressor. The only good news I've gotten during these past two lousy months is that the genotype & virtual phenotype test indicated no drug resistance.
In any event, I just wanted to run my scenario by a third party for some feedback... does all of this make sense? Have my docs & I chosen a good course? Also, any general words of wisdom and/or encouragement would be appreciated. I'm committed to excellent adherence, but beyond that I want to know what else I can do to try to live another forty years.
| Response from Dr. Pierone
Hello and thanks for the update. The regimen that you have chosen makes good sense and I think you have embarked on an excellent course of action. Since you have not had any side effects on this regimen, things are looking good. The best thing to do is don't miss any doses of this cocktail and do all the other health basics in order to live a long and healthy life (don't smoke, exercise regularly, consume a balanced diet, cultivate a support system of caring friends and family). Also, stay well informed about the advances in HIV therapy over the coming years. Hopefully, in the future we may have regimens that don't demand such strict adherence. Perhaps therapeutic vaccines will be included in therapy and maybe even treatment interruptions could become mainstream (see SMART study). For now, take you meds every day without fail, live life fully, and don't worry. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Kissing Stripper Sign Of HIV AIDS
- Painful Red Spots After Touching Vaginal Secretions Worried I Have HIV
- Red Eyes After Anal Sex Top Sign Of HIV AIDS
- Shingles After Getting Head Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Thrush After Receiving Head Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.